Alert archive / Montana / Wind Advisories in 2009
Wind Advisory 15, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Sep 29, 2009, 4:44 AM PDT for Idaho County, Lemhi County, Idaho; Granite County, Missoula County, Ravalli County, Montana. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 4:44 AM PDT (11:44 UTC)
- Expired
- Sep 29, 2009, 7:28 AM PDT
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
Counties Idaho County, ID, Lemhi County, ID, Granite County, MT, Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3574 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 291144 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 544 AM MDT TUE SEP 29 2009 IDZ006-009-010-MTZ006-292100- /O.NEW.KMSO.WI.Y.0015.090929T1144Z-090929T2100Z/ SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- 544 AM MDT TUE SEP 29 2009 /444 AM PDT TUE SEP 29 2009/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT /2 PM PDT/ THIS AFTERNOON ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT UNTIL 3 PM MDT /2 PM PDT/ THIS AFTERNOON. A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL CROSS WESTERN MONTANA AND CENTRAL IDAHO TODAY...CREATING GUSTY CONDITIONS. SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY THIS MORNING THROUGH THIS AFTERNOON FOR ELEVATIONS 5000 FEET AND ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KMSO 291428 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 828 AM MDT TUE SEP 29 2009 IDZ006-009-010-MTZ006-291530- /O.CAN.KMSO.WI.Y.0015.000000T0000Z-090929T2100Z/ SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- 828 AM MDT TUE SEP 29 2009 /728 AM PDT TUE SEP 29 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DIMINISHED SOMEWHAT IN THE HIGHER TERRAIN ACROSS NORTH CENTRAL IDAHO AND THE BITTERROOT MOUNTAINS THIS MORNING. THEY WILL CONTINUE TO BE BREEZY THROUGH THE DAY...GENERALLY 15 TO 30 MPH...BUT THIS IS BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Sep 29, 3:17 AM PDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 29, 3:17 AM PDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
417 AM MDT TUE SEP 29 2009
.DISCUSSION...THE FIRST SIGNS OF A CHANGING WEATHER PATTERN
WILL OCCUR THIS MORNING AS A COLD FRONT CONTINUES ITS WAY ACROSS THE
NORTHERN ROCKIES. NORTHWEST MONTANA HAS ALREADY UNDERGONE THIS
INITIAL PUSH OF THE FRONT...WITH THE FRONT EXPECTED TO CROSS WEST
CENTRAL MONTANA AND CENTRAL IDAHO LATER THIS MORNING...AND FINALLY
CROSS SOUTHWEST MONTANA BY THIS AFTERNOON. HERE IS WHERE THE FRONT
WILL BECOME SLIGHTLY HUNG UP...THUS FOCUSING THE STRONGEST WINDS
ASSOCIATED WITH THIS FRONT TO OCCUR IN AND AROUND THE
BUTTE/BLACKFOOT REGION AS WELL AS THROUGH LEMHI COUNTY IN IDAHO
THROUGH LATE THIS AFTERNOON. WHILE THE FRONT LOOKS PRETTY
DRY...THE BEST CHANCE FOR PRECIPITATION WILL OCCUR IN THE
AFOREMENTIONED LOCATIONS THIS EVENING AS THE DEEPENING TROUGH OF
LOW PRESSURE WORKS ITS WAY INTO THE AREA AND BECOMES MORE
ORGANIZED. ONCE THINGS GET GOING THEY ARE LIKELY TO CONTINUE
THROUGHOUT OVERNIGHT AS THE TROUGH PUSHES EAST.
COLDER AIR BEHIND THE SYSTEM WILL SPREAD ACROSS NORTHWEST MONTANA
AND WORK ITS WAY SOUTH AND EAST THROUGHOUT THE NIGHT AND INTO
WEDNESDAY MORNING...WITH SNOW LEVELS LOWERING BELOW 6000 FEET DURING
THIS TIME FRAME. WHILE THERE IS STILL SOME UNCERTAINTY AS TO THE
TIMING OF THE COLD AIR IN CONJUNCTION WITH THE DEVELOPING AREA OF
PRECIPITATION...IT IS VERY POSSIBLE THAT THE HIGHER TERRAIN COULD
SEE 1 TO 4 INCHES OF SNOW BY WEDNESDAY AFTERNOON. A LOT WILL
DEPEND ON WHETHER THE COLD AIR CAN TIME ITSELF WITH THE
PRECIPITATION IN ORDER TO CREATE THESE AMOUNTS. A HAZARDOUS
WEATHER OUTLOOK HAS BEEN CONTINUED TO ACCOUNT FOR THIS POTENTIAL.
STAY TUNED TO CHANGES IN THE FORECAST AND ANY UPDATES MADE AS MORE
DETAILS ARE OBTAINED.
THURSDAY THROUGH MONDAY...MODEL GUIDANCE HAS COME INTO BETTER AGREEMENT
WITH A QUICK SHORTWAVE RIDGE PASSING THROUGH THE NORTHERN ROCKIES
THURSDAY INTO FRIDAY. THIS WILL BRING A BRIEF PERIOD OF DRYING.
AFTER THIS WEAK HIGH PRESSURE PASSAGE A LOW PRESSURE SYSTEM LOOKS
TO PUSH INTO THE REGION FROM BRITISH COLUMBIA. SPECIFIC DETAILS
WITH THIS SYSTEM ARE STILL UNSETTLED...BUT A CONTINUATION OF A
COOLER AND MOIST WEATHER PATTERN LOOKS LIKELY THROUGH COMING
WEEKEND. BY MONDAY THE AREA OF LOW PRESSURE WILL BE SHIFTING TO
THE EAST WITH A NORTHERLY FLOW SETTING UP INTO WESTERN MONTANA AND
NORTH CENTRAL IDAHO.
&&
.AVIATION...AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT WILL PUSH
ACROSS THE REGION TODAY. WINDS WILL SHIFT TO WEST BEHIND THE
FRONT. SHOWERS WILL OCCUR WITH AND BEHIND THE FRONT...AND OBSCURE
THE HIGHER TERRAIN.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD.
ID...NONE.
&&
SHORT TERM...ALLEGRETTO
LONG TERM....KOLATA
AVIATION...KOLATAHazardous weather outlook, Sep 29, 3:11 AM PDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 411 AM MDT TUE SEP 29 2009 IDZ009-010-MTZ006-007-292215- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 411 AM MDT TUE SEP 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A VIGOROUS PACIFIC COLD FRONT AND SURGE OF MOISTURE IS EXPECTED TO SHIFT ACROSS THE AREA THIS EVENING AND TONIGHT. THIS EVENING THE PRECIPITATION WILL BEGIN AS RAIN AT ALL ELEVATIONS. THEN...AS COLDER AIR MOVES IN BEHIND THE FRONT OVERNIGHT THE PRECIPITATION WILL TRANSITION TO SNOW AT THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BY WEDNESDAY MORNING THE SNOW LEVEL IS EXPECTED TO BE DOWN TO AROUND 6000 FEET. THE MAIN IMPACT AREA SHOULD BE FROM ROUGHLY LOST TRAIL PASS EAST AND NORTHEASTWARD TO GEORGETOWN LAKE AND THE HIGHER TERRAIN AROUND BUTTE. 1 TO 4 INCHES OF SNOW IS POSSIBLE. HOWEVER...STAY TUNED TO THE LATEST FORECAST AS THERE REMAINS SIGNIFICANT UNCERTAINTY IN THE AMOUNT OF PRECIPITATION AFTER THE COLDER AIR ARRIVES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 1:37 PM PDT | Winter Weather Advisory | MSO | Lemhi | 13 hr |
| Sep 29, 6:37 AM PDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 12 hr |
Nearby
Wind Advisories in Montana, 2009Wind Advisories in Idaho, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.